MAUDE Adverse Event Report: ARTHREX, INC. PUNCH/TAP 4.75MM BC CORKSCREW; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. PUNCH/TAP 4.75MM BC CORKSCREW; ORTHOPEDIC MANUAL SURG INSTR
Model Number PUNCH/TAP 4.75MM BC CORKSCREW
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 14 august 2024, it was reported by a sales representative via email that an ar-1927ptb-475 punch/tap 4.75mm bc corkscrew was reported to have bent during use.This occurred on 06 august 2024 in (b)(6) hospital during a rotator cuff repair.When using the device the tip bent to a 90 degree angle, the tip did not break off in the patient but after this occurred it could not be used again.The case was completed successfully using the same device.The bent device was removed successfully and the anchor was inserted without any complications.There was case involvement.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during insertion of the implant.

Brand Name
PUNCH/TAP 4.75MM BC CORKSCREW
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20140263
Report Number1220246-2024-07364
Device Sequence Number15307824
Product Code LXH
UDI-Device Identifier00888867239173
UDI-Public00888867239173
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPUNCH/TAP 4.75MM BC CORKSCREW
Device Catalogue NumberAR-1927PTB-475
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown